Alert archive / California / High Wind Watches in 2020
High Wind Watch 8, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Dec 6, 2020, 1:11 PM PST for 4 counties in California. It took effect at Dec 7, 2020, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2020, 1:11 PM PST (21:11 UTC)
- In effect from
- Dec 7, 2020, 12:00 PM PST
- Expired
- Dec 7, 2020, 4:30 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4452 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821 WWUS76 KSGX 062111 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 111 PM PST Sun Dec 6 2020 CAZ055-057-070600- /O.NEW.KSGX.HW.A.0008.201207T2000Z-201208T2000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline and Running Springs 111 PM PST Sun Dec 6 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...Northeast winds 25 to 35 mph with gusts to 65 mph possible. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...From Noon Monday through Noon Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Santa Ana winds building on Monday, peaking Monday night through Tuesday morning, then subsiding Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ056-058-070600- /O.NEW.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 111 PM PST Sun Dec 6 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts to 70 mph possible. * WHERE...Riverside County Mountains and San Diego County Mountains. * WHEN...From 6 PM Monday through 6 PM Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Santa Ana winds building on Monday, peaking Monday night through Tuesday afternoon, then subsiding Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Moede
2 follow-up statements
691 WWUS76 KSGX 070544 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 944 PM PST Sun Dec 6 2020 CAZ055-057-071345- /O.CON.KSGX.HW.A.0008.201207T2000Z-201208T2000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline and Running Springs 944 PM PST Sun Dec 6 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...Northeast winds 25 to 35 mph with gusts to 65 mph possible. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...From Noon Monday through Noon Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Santa Ana winds building on Monday, peaking Monday night through Tuesday morning, then subsiding Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ056-058-071345- /O.CON.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 944 PM PST Sun Dec 6 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts to 70 mph possible. * WHERE...Riverside County Mountains and San Diego County Mountains. * WHEN...From 6 PM Monday through 6 PM Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Santa Ana winds building on Monday, peaking Monday night through Tuesday afternoon, then subsiding Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
983 WWUS76 KSGX 071230 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 430 AM PST Mon Dec 7 2020 CAZ055-057-072315- /O.UPG.KSGX.HW.A.0008.201207T2000Z-201208T2000Z/ /O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline and Running Springs 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...From 6 PM this evening to noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-072315- /O.UPG.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/ /O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains. * WHEN...From 6 PM this evening to noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-072315- /O.UPG.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/ /O.NEW.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST TUESDAY... * WHAT...East winds 30 to 40 mph with gusts to 65 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 10 PM this evening to 6 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-065-554-072315- /O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Banning, Anaheim, Orange, and Mission Viejo 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 6 PM this evening to noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected below the Cajon Pass and below the San Gorgonio Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-072315- /O.NEW.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/ San Diego County Valleys- 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST TUESDAY... * WHAT...East winds 30 to 40 mph with gusts to 65 mph expected. * WHERE...San Diego County Valleys. * WHEN...From 10 PM this evening to 6 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will be in the inland valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 6, 10:15 AM PST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 6, 10:15 AM PST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1015 AM PST Sun Dec 6 2020
.SYNOPSIS...
Today will be a sunny, mild day after a cold start. Another Santa
Ana wind event will impact the area Monday and Tuesday with gusty
northeast winds and very low humidity in the mountains, valleys and
some coastal areas. The weather will be dry and mild Thursday and
Friday with sunny days and clear, cold nights.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Today is the calm before the Santa Ana with sunny skies and light
winds. The airmass is very dry with a PWAT of 0.18" on the 12Z NKX
sounding. Aside from minor fluctuations this week, the moisture
content of the atmosphere won't change much.
Mid and high level moisture will increase tonight and Monday as an
upper trough over Oregon digs south across California before
stalling off the coast of northern Baja Monday night. This moisture
will translate into mid and high level clouds and a small increase
in PWATs Monday, but at surface RH increases will be modest and not
too significant.
Models and their ensembles have winds starting up in the northern
areas early Monday, impacting the San Gabriels and the San
Bernardinos, then spreading south across the mountains toward the
Mexican Border during the day. Strongest winds impact the area
Monday night through Tuesday morning with max gusts 50 to 60 mph.
The 500 mb pattern with this Santa Ana is unusual. It is not common
to have a trough diving south across SoCal and stalling out as a
deep closed low over the ocean. The models show tightly packed 850
mb heights between the Great Basin ridge and the closed upper low
over SoCal, with 50 kt winds at 850 mb Monday night and Tuesday.
This is quite strong, and if an inversion sets up near the ridgetop
level, winds gusts may be stronger and extend a little farther west
into the valleys. The Red Flag conditions will be most widespread
Monday night and Tuesday when the strongest winds arrive and the
RH's plummet into the single digits.
Monday will be cooler day in the deserts, mountains and inland
valleys as the surge of cold air moves in from the north. Tuesday
and Wednesday will be warmer, especially west of the mountains with
downslope warming raising high temps into the 80s in some spots.
A weak trough will pass to the north on Thursday and Friday,
bringing weaker offshore gradients and perhaps some weak onshore
flow and a few degrees of cooling. Later in the week the ensembles
show a another offshore/Santa Ana type pattern, but the model spread
is too large to project its strength.
&&
.AVIATION...
061700Z...FEW-SCT high clouds at/above 20000 ft MSL with
unrestricted vis will continue through Monday morning.
East to northeast winds will strengthen along mountain slopes and
below passes Monday after 12Z, with local gusts over 35 knots
possible and strong up/downdrafts west of the mtns through Tuesday.
&&
.MARINE...
No marine concerns through Monday. A long-period WNW swell will
likely bring combined seas near 10 feet in the outer waters Tue and
Wed, mainly south of San Clemente Island.
&&
.BEACHES...
A long-period WNW swell of 8-10 ft from 290 degrees in the outer
waters will likely bring elevated to high surf Tue/Wed. Surf is
expected to be 4-6 ft at Orange County beaches and 5-8 ft at San
Diego County beaches. Isolated and infrequent sets up to 10 ft are
possible at select spots from La Jolla southward. There will be
strong rip currents and dangerous swimming conditions during that
time. Swell and surf will gradually subside late Wednesday through
Thursday. A Beach Hazards Statement has been issued.
&&
.FIRE WEATHER...
Santa Ana winds start to pick up Monday morning, but Red Flag
conditions won't be to widespread through midday due to the 20-30
percent RH. Winds increase in the northern areas early Monday
morning, then spread into the southern areas in the afternoon. Then
on Monday night and Tuesday the winds will gusts from 40 to 60 mph
in the back country and the RH drops below 15 percent. This will be
the time of the most impactful Red Flag conditions.
Winds begin to diminish Tuesday afternoon, although weak to locally
moderate offshore flow will persist into Wednesday morning.
Onshore flow will briefly return Thursday and Friday for cooler days
and modest RH recovery. These conditions won't last for long as
models show us another Santa Ana pattern next weekend, its strength
yet to be determined.
&&
.SKYWARN...
Skywarn activation will not be needed today.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 4 AM Monday to 10 PM PST Tuesday for
Orange County Inland Areas-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San
Bernardino National Forest-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger
Districts Of The San Bernardino National Forest-San
Bernardino and Riverside County Valleys -The Inland Empire-
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-San Gorgonio Pass Near Banning-
Santa Ana Mountains-Including The Trabuco Ranger District
of the Cleveland National Forest.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...Moede
AVIATION/MARINE/BEACHES...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:10 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 24 hr |
Nearby
High Wind Watches in California, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.